Alert archive / Pennsylvania / Wind Advisories in 2015
Wind Advisory 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Oct 27, 2015, 11:41 AM EDT for Fayette County, Westmoreland County, Pennsylvania. It took effect at Oct 28, 2015, 2:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2015, 11:41 AM EDT (15:41 UTC)
- In effect from
- Oct 28, 2015, 2:00 AM EDT
- Expired
- Oct 28, 2015, 11:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 3.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
576 WWUS71 KPBZ 271541 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1141 AM EDT TUE OCT 27 2015 PAZ073>076-272345- /O.NEW.KPBZ.WI.Y.0003.151028T0600Z-151028T1500Z/ WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- INCLUDING THE CITIES OF...GREENSBURG...LATROBE...LIGONIER... DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE 1141 AM EDT TUE OCT 27 2015 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT WEDNESDAY. * WINDS...SOUTHEAST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. THE HIGHEST GUSTS ARE LIKELY OVER THE RIDGES AND IMMEDIATELY TO THEIR WEST. * PERIOD OF STRONGEST WINDS...4 AM TO 9 AM WEDNESDAY. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
248 WWUS71 KPBZ 272331 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 731 PM EDT TUE OCT 27 2015 PAZ073>076-280745- /O.CON.KPBZ.WI.Y.0003.151028T0600Z-151028T1500Z/ WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- INCLUDING THE CITIES OF...GREENSBURG...LATROBE...LIGONIER... DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE 731 PM EDT TUE OCT 27 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT WEDNESDAY... * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WINDS...4 AM TO 9 AM WEDNESDAY. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
338 WWUS71 KPBZ 280724 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 324 AM EDT WED OCT 28 2015 MDZ001-WVZ023-041-281500- /O.EXA.KPBZ.WI.Y.0003.000000T0000Z-151028T1500Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS 324 AM EDT WED OCT 28 2015 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WINDS...SOUTHEAST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WINDS...THROUGH 9 AM. * IMPACTS...MINOR PROPERTY DAMAGE ALONG WITH SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GREATER THAN 45 MPH ARE EXPECTED. USE CAUTION IF TRAVELING. && $$ PAZ073>076-281500- /O.CON.KPBZ.WI.Y.0003.000000T0000Z-151028T1500Z/ WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- INCLUDING THE CITIES OF...GREENSBURG...LATROBE...LIGONIER... DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE 324 AM EDT WED OCT 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...SOUTHEAST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WINDS...THROUGH 9 AM. * IMPACTS...MINOR PROPERTY DAMAGE ALONG WITH SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GREATER THAN 45 MPH ARE EXPECTED. USE CAUTION IF TRAVELING. && $$ 07
184 WWUS71 KPBZ 281505 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1105 AM EDT WED OCT 28 2015 MDZ001-PAZ073>076-WVZ023-041-281615- /O.EXP.KPBZ.WI.Y.0003.000000T0000Z-151028T1500Z/ GARRETT-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GREENSBURG...LATROBE... LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE...KINGWOOD... PARSONS 1105 AM EDT WED OCT 28 2015 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE BEGUN VEERING TO THE SOUTH AND THE GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Oct 27, 9:55 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Oct 27, 9:55 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 955 AM EDT TUE OCT 27 2015 .SYNOPSIS... STRONG LOW PRESSURE WILL BRING RAIN LATER TODAY THROUGH WEDNESDAY NIGHT. SEASONABLY COOL TEMPERATURES ARE EXPECTED THROUGH THE REST OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HIGH CLOUDS HAVE ESSENTIALLY FULLY ENVELOPED THE AREA THIS MORNING...WITH THE REGIONAL RADAR MOSAIC INDICATING AT LEAST VIRGA IS KNOCKING ON THE DOORSTEP OF THE CWA. DEWPOINT DEPRESSIONS COUPLED WITH INCREASING SOUTHEASTERLY FLOW INDICATE A GOOD DEAL OF WHAT IS INDICATED ON RADAR IS FAILING TO REACH THE GROUND WEST OF THE RIDGES THIS MORNING...AND BASED UPON MODEL SOUNDINGS IT WOULD SEEM A LOT OF THE RAIN WILL CONTINUE TO EVAPORATE BEFORE REACHING THE GROUND WEST OF THE RIDGES INTO THE AFTERNOON. HOWEVER...DEEPER MOISTURE DOES EVENTUALLY ADVANCE NORTHWARD...AND RAIN WILL BE LIKELY TO FALL OUT TO SOME DEGREE EVEN WITH THE DOWNSLOPE FLOW...HOWEVER QPF VALUES WILL LIKELY BE FAR LESS THAN IMPRESSIVE OUTSIDE THE SOUTHEAST FACING RIDGES. GIVEN THE STABILITY PROFILES AND INCREASING SOUTHEAST FLOW INTO THE EVENING...WIND GUSTS WILL LIKELY START TO BECOME MORE COMMON IN THE RIDGES AND AREAS IMMEDIATELY TO THEIR WEST IN WESTMORELAND AND FAYETTE COUNTIES IN PARTICULAR. MODEL SOUNDINGS AND WIND PROFILE SUGGEST 55-70 KTS OVERNIGHT NEAR THE INVERSION LEVEL ABOVE THE TERRAIN TOPS. THIS WILL NEED TO BE FURTHER MONITORED AS 12Z MODEL FIELDS COME IN FOR THE POTENTIAL FOR VERY STRONG WIND GUSTS LATE TONIGHT AND WEDNESDAY MORNING IN THE AFOREMENTIONED AREA. IN THE MEANTIME...A CLOUDY DAY WITH SEASONABLE TEMPERATURES LOOKS TO BE IN STORE. FRIES && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... REMNANTS OF PATRICIA WILL BE QUICKLY USHERED NORTHWARD TOWARD THE UPPER MIDWEST TONIGHT. THE SURFACE FEATURE WILL PHASE WITH AN UPSTREAM TROUGH OVER THE NORTHERN PLAINS...DEEPENING THE SURFACE LOW AND LIFTING IT TOWARD THE WESTERN GREAT LAKES. WHILE MOISTURE WILL CONTINUE TO STREAM NORTHWARD ACROSS THE AREA...THE BEST LIFT WON'T ARRIVE UNTIL WEDNESDAY. MODELS CONTINUE TO SHOW THE HEAVIER RAINFALL TONIGHT REMAINING TO THE WEST OF THE AREA IN LINE WITH THE STRONG LOW LEVEL JET. RAINFALL RATES WILL INCREASE WEDNESDAY...AHEAD OF THE OCCLUDED BOUNDARY...WHICH WILL CROSS DURING THE AFTERNOON. WIDESPREAD RAIN WILL GIVE WAY TO SCATTERED SHOWERS BEHIND THE BOUNDARY WEDNESDAY EVENING/NIGHT. A SECONDARY COLD FRONT WILL CROSS EARLY THURSDAY MORNING... NECESSITATING THE INCLUSION OF CHANCE POPS UNTIL ITS EXIT. HAVE INCREASED WINDS ALONG AND DIRECTLY BEHIND THE COLD FRONT AS BUFKIT SOUNDINGS SHOW A DEEP MIXING LAYER AND PLENTY OF WIND JUST ABOVE THE SURFACE. DO NOT EXPECT THE STRONGEST WINDS TO MIX DOWN TO THE SURFACE...AS BOUNDARY LAYER STABILIZES...BUT IT WILL BE RATHER GUSTY FOR A TIME ON THURSDAY. ONCE THE SHOWERS END THURSDAY MORNING...EXPECT A DRY REMAINDER OF THE DAY...WITH DECREASING CLOUD COVER. THURSDAY LOOKS LIKE A DAY OF NEARLY STEADY TEMPERATURES WITH THE STRONG COLD AIR ADVECTION BEHIND THE FRONT. HIGHS THURSDAY WILL LIKELY BE AIDED SOMEWHAT BY THE LATE OCTOBER SUN. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A PROGRESSIVE FLOW PATTERN SHOULD RESULT IN A VARIABLE LONG TERM PERIOD WITH SHORTWAVE RIDGING FORECAST TO PROVIDE A DRY START TO THE WEEKEND...BUT ANOTHER TROUGH MOVING OUT OF THE MIDWEST IS TIMED TO DETERIORATE CONDITIONS WITH RAIN BY SUNDAY. SHORTWAVE RIDGING WOULD AGAIN DRY THE PROGNOSIS EARLY IN THE NEW WORK-WEEK. THE LONG TERM FORECAST WAS CONSTRUCTED USING A BLEND OF WPC AND GFSMOS GUIDANCE AND GENERALLY FEATURES CLIMO POPS AND TEMPS AT...OR A FEW DEGREES ABOVE THE AVERAGES. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... VFR CONDITIONS ARE EXPECTED FOR MUCH OF THE DAY ALTHOUGH LIGHT RAIN IS EXPECTED TO ENCROACH FROM THE SOUTH AS THE AFTN PROGRESSES. CONDITION DETERIORATION CAN BE ANTICIPATED AFTER DARK AS THE LLVLS SATURATE. OUTLOOK...WEDNESDAY THROUGH SATURDAY/... LOW LEVEL WIND SHEAR AND RESTRICTIONS ARE LIKELY THROUGH THURSDAY AS STRONG LOW PRES CROSSES THE MIDWEST AND EASTERN CANADA AND PULLS A CDFNT ACRS THE REGION. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Oct 27, 3:43 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 343 AM EDT TUE OCT 27 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-280745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 343 AM EDT TUE OCT 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Pennsylvania, 2015Wind Advisories in West Virginia, 2015Wind Advisories in Maryland, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.